MAUDE Adverse Event Report: LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE

LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE
Model Number 71677100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after tha surgery had been performed on (b)(6) 2020, the patient experienced pain.This adverse event was solved by revision surgery on (b)(6) 2021, it was found that the compression screw was broken.After cutting the femoral head, the lag and compression screws were removed.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the device/or any adequate relevant clinical information to fully evaluate the complaint.Based on the information provided, during the revision surgery after cutting the femoral head, the lag and compression screws, the surgeon removed them from femoral head side.Subsequently, it was ¿found the compression screw was broken.¿ according to the report, a 30-minute procedural delay was reported.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional medical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LAG/COMP SCREW KIT 100/95
Common Device Name
NAIL, FIXATION, BONE
MDR Report Key12475683
Report Number1020279-2021-06886
Device Sequence Number14290301
Product Code JDS
UDI-Device Identifier03596010563323
UDI-Public03596010563323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71677100
Device Catalogue Number71677100
Device Lot Number19KT30109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/01/2021
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR